Alert archive / Idaho / High Wind Watches in 2020
High Wind Watch 2, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind watch at Sep 5, 2020, 1:45 PM MDT for 19 counties in Idaho. It took effect at Sep 7, 2020, 2:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 5, 2020, 1:45 PM MDT (19:45 UTC)
- In effect from
- Sep 7, 2020, 2:00 PM MDT
- Expired
- Sep 6, 2020, 1:42 PM MDT
- In force
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 16 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3735 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501 WWUS75 KPIH 051945 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 145 PM MDT Sat Sep 5 2020 IDZ054-060345- /O.NEW.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/ /O.CON.KPIH.HT.Y.0003.000000T0000Z-200906T0300Z/ /O.CON.KPIH.LW.Y.0021.200906T1600Z-200907T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 145 PM MDT Sat Sep 5 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...For the Heat Advisory, high temperatures of 96 to 101. For the Lake Wind Advisory, west winds 15 to 25 mph with gusts up to 40 mph expected. For the High Wind Watch, northwest winds 40 to 50 mph. * WHERE...Pocatello, American Falls, and Blackfoot. * WHEN...For the Heat Advisory, until 9 PM MDT this evening. For the Lake Wind Advisory, from 10 AM to 9 PM MDT Sunday. For the High Wind Watch, from Monday afternoon through Monday evening. * IMPACTS...Rough chop is possible on the American Falls Reservoir. Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ051>053-055>059-075-060345- /O.NEW.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/ /O.CON.KPIH.HT.Y.0003.000000T0000Z-200906T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region-Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo 145 PM MDT Sat Sep 5 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...For the Heat Advisory, high temperatures of 96 to 101 degrees. For the High Wind Watch, northwest winds 30 to 40 mph with gusts up to 50 mph possible. * WHERE....The Upper Snake Plain, Raft River Region, Wood River Foothills and the Shoshone Area including the cities of Idaho Falls, Rexburg, St. Anthony, Carey, Malta, Rockland, Lava Hot Springs, Inkom, Preston, Hailey and Bellevue. * WHEN...For the Heat Advisory, until 9 PM MDT this evening. For the High Wind Watch, from Monday afternoon through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ IDZ060>071-074-060345- /O.NEW.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/ Bear River Range-Bear Lake Valley-Blackfoot Mountains- Caribou Range-Big Hole Mountains-Teton Valley- Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys- Frank Church Wilderness-Big Lost Highlands/Copper Basin- Including the cities of Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, Swan Valley, Victor, Ashton, Tetonia, Driggs, Island Park, Kilgore, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Borah Peak, Challis, Clayton, and Copper Basin 145 PM MDT Sat Sep 5 2020 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph possible. * WHERE...Island Park, Challis, Mackay, Arco, Dubois, Tetonia, Driggs, Ashton, Soda Springs, Montpelier. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
3 follow-up statements
233 WWUS75 KPIH 060258 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 858 PM MDT Sat Sep 5 2020 IDZ054-061200- /O.CAN.KPIH.HT.Y.0003.000000T0000Z-200906T0300Z/ /O.CON.KPIH.LW.Y.0021.200906T1600Z-200907T0300Z/ /O.CON.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 858 PM MDT Sat Sep 5 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT SUNDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...HEAT ADVISORY IS CANCELLED... * WHAT...For the Lake Wind Advisory, west winds 15 to 25 mph with gusts up to 40 mph expected. For the High Wind Watch, northwest winds 40 to 50 mph. * WHERE...Pocatello, American Falls, and Blackfoot. * WHEN...For the Lake Wind Advisory, from 10 AM to 9 PM MDT Sunday. For the High Wind Watch, from Monday afternoon through Monday evening. * IMPACTS...Rough chop is possible on the American Falls Reservoir. Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ IDZ051>053-055>059-075-061200- /O.CAN.KPIH.HT.Y.0003.000000T0000Z-200906T0300Z/ /O.CON.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Eastern Magic Valley-Southern Hills/Albion Mountains- Raft River Region-Marsh and Arbon Highlands- Franklin/Eastern Oneida Region-Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo 858 PM MDT Sat Sep 5 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...HEAT ADVISORY IS CANCELLED... * WHAT...For the High Wind Watch, northwest winds 30 to 40 mph with gusts up to 50 mph possible. * WHERE...The Upper Snake Plain, Raft River Region, Wood River Foothills and the Shoshone Area including the cities of Idaho Falls, Rexburg, St. Anthony, Carey, Malta, Rockland, Lava Hot Springs, Inkom, Preston, Hailey and Bellevue. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ IDZ060>071-074-061200- /O.CON.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/ Bear River Range-Bear Lake Valley-Blackfoot Mountains- Caribou Range-Big Hole Mountains-Teton Valley- Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys- Frank Church Wilderness-Big Lost Highlands/Copper Basin- Including the cities of Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, Swan Valley, Victor, Ashton, Tetonia, Driggs, Island Park, Kilgore, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Borah Peak, Challis, Clayton, and Copper Basin 858 PM MDT Sat Sep 5 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph possible. * WHERE...Island Park, Challis, Mackay, Arco, Dubois, Tetonia, Driggs, Ashton, Soda Springs, Montpelier. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
091 WWUS75 KPIH 060839 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 239 AM MDT Sun Sep 6 2020 IDZ054-062100- /O.CON.KPIH.LW.Y.0021.200906T1600Z-200907T0300Z/ /O.CON.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 239 AM MDT Sun Sep 6 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...For the Lake Wind Advisory, west winds 15 to 25 mph with gusts up to 40 mph expected. For the High Wind Watch, northwest winds 40 to 50 mph. * WHERE...Pocatello, American Falls, and Blackfoot. * WHEN...For the Lake Wind Advisory, from 10 AM to 9 PM MDT Sunday. For the High Wind Watch, from Monday afternoon through Monday evening. * IMPACTS...Rough chop is possible on the American Falls Reservoir. Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ IDZ052-053-062100- /O.NEW.KPIH.FZ.A.0001.200908T0900Z-200908T1600Z/ /O.CON.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 239 AM MDT Sun Sep 6 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...For the Freeze Watch, sub-freezing temperatures as low as 30 degrees possible. For the High Wind Watch, north winds 30 to 40 mph with gusts up to 50 mph possible. * WHERE...Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony. * WHEN...For the Freeze Watch, from late Monday night through Tuesday morning. For the High Wind Watch, from Monday afternoon through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ051-055>071-074-075-062100- /O.CON.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Bear River Range-Bear Lake Valley-Blackfoot Mountains- Caribou Range-Big Hole Mountains-Teton Valley- Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Lost River Valley-Lost River Range-Challis/Pahsimeroi Valleys- Frank Church Wilderness-Big Lost Highlands/Copper Basin- Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, Swan Valley, Victor, Ashton, Tetonia, Driggs, Island Park, Kilgore, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Borah Peak, Challis, Clayton, Copper Basin, Hailey, Bellevue, and Picabo 239 AM MDT Sun Sep 6 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 50 mph possible. * WHERE...The Upper Snake Plain, Raft River Region, Wood River Foothills and the Shoshone Area including the cities of Idaho Falls, Rexburg, St. Anthony, Carey, Malta, Rockland, Lava Hot Springs, Inkom, Preston, Hailey and Bellevue. * WHEN...From Monday afternoon through Monday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
580 WWUS75 KPIH 061942 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 142 PM MDT Sun Sep 6 2020 IDZ052-053-070500- /O.UPG.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/ /O.NEW.KPIH.HW.W.0002.200907T2000Z-200908T0500Z/ /O.CON.KPIH.FZ.A.0001.200908T0900Z-200908T1600Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 142 PM MDT Sun Sep 6 2020 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 11 PM MDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...For the High Wind Warning, north winds 30 to 40 mph with gusts exceeding 55 mph expected. For the Freeze Watch, sub- freezing temperatures as low as 30 possible. * WHERE...Mud Lake, Idaho National Labs, Idaho Falls, Ammon, Rexburg, Rigby, St. Anthony. * WHEN...For the High Wind Warning, from 2 PM to 11 PM MDT Monday. For the Freeze Watch, from late Monday night through Tuesday morning. * IMPACTS...Damaging winds may blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. Freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ054-070500- /O.UPG.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/ /O.NEW.KPIH.HW.W.0002.200907T2000Z-200908T0500Z/ /O.CON.KPIH.LW.Y.0021.000000T0000Z-200907T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 142 PM MDT Sun Sep 6 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 11 PM MDT MONDAY... * WHAT...For the High Wind Warning, north winds 30 to 40 mph with gusts exceeding 55 mph expected. For the Lake Wind Advisory, west winds 10 to 20 mph with gusts up to 35 mph. * WHERE...American Falls Reservoir, American Falls, Aberdeen, Blackfoot, Fort Hall, Pocatello. * WHEN...For the High Wind Warning, from 2 PM to 11 PM MDT Monday. For the Lake Wind Advisory, until 9 PM MDT this evening. * IMPACTS...Rough chop is likely on American Falls Reservoir. Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ067-070500- /O.UPG.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/ /O.NEW.KPIH.HW.W.0002.200907T2000Z-200908T0500Z/ Beaverhead - Lemhi Highlands- Including the cities of Dubois, Spencer, Edie School, and Small 142 PM MDT Sun Sep 6 2020 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 11 PM MDT MONDAY... * WHAT...North winds 25 to 35 mph with gusts exceeding 55 mph expected. * WHERE...Dubois, Spencer. * WHEN...From 2 PM to 11 PM MDT Monday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ051-055>066-068>071-074-075-070500- /O.UPG.KPIH.HW.A.0002.200907T2000Z-200908T0600Z/ /O.NEW.KPIH.WI.Y.0022.200907T2000Z-200908T0500Z/ Shoshone/Lava Beds-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Bear River Range-Bear Lake Valley-Blackfoot Mountains- Caribou Range-Big Hole Mountains-Teton Valley- Centennial Mountains - Island Park-Lost River Valley- Lost River Range-Challis/Pahsimeroi Valleys- Frank Church Wilderness-Big Lost Highlands/Copper Basin- Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Emigration Summit, St. Charles, Montpelier, Georgetown, Grace, Soda Springs, Henry, Bone, Wayan, Swan Valley, Victor, Ashton, Tetonia, Driggs, Island Park, Kilgore, Howe, Arco, Mackay, Chilly, Borah Peak, Challis, Clayton, Copper Basin, Hailey, Bellevue, and Picabo 142 PM MDT Sun Sep 6 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM MDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Shoshone, Richfield, Carey, Burley, Oakley, Rockland, Inkom, McCammon, Lava Hot Springs, Malad, Preston, Montpelier, Soda Springs, Ashton, Tetonia, Driggs, Island Park, Arco, Howe, Mackay, Challis, Hailey, Bellevue. * WHEN...From 2 PM to 11 PM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind watch went out at Sep 5, 2:20 AM MDT, 11 hours 25 minutes earlier.
Area forecast discussion, Sep 5, 2:20 AM MDT, 11 hours 25 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 220 AM MDT Sat Sep 5 2020 .SHORT TERM...Today through Monday night. A broad upper ridge was positioned across the west early this morning which will help to boost daytime temperatures to record levels once again today and support the continuation of a Heat Advisory across the ERN Magic Valley, Snake River Plain, and South-central Highlands. A series of disturbances will rotate over the ridge beginning today and continue through Monday resulting in increasingly stronger NW flow overspreading the region. As a result, a Lake Wind Advisory is anticipated across the American Falls Reservoir Sunday. By Monday afternoon, a fairly significant disturbance will dive south out of NW Canada into Montana as an associated cold front spills over the divide and races down the Snake River Plain late Monday afternoon and evening. Attending showers, colder temperatures, and strong NE winds will overspread a good portion of the forecast area with lowering snow levels. The winds out ahead of this system and in the wake of the passing cold front may be strong enough to support a Wind Advisory across the Snake River Plain and South-central Highlands Monday afternoon and evening. In addition, plummeting temperatures will likely support at least a Frost Advisory for the upper valley Tuesday morning with even colder temperatures following Wednesday morning (more on that below). Huston .LONG TERM...Tuesday through Saturday. Cool temperatures will be in place in wake of the strong cold frontal passage Monday evening. Upstream ridging will build back into the region throughout the week, keeping southeast Idaho dry and stable. As skies clear on Tuesday, we will see temperatures fall quickly overnight into Wednesday morning with some models showing freezing temperatures as far south as Pocatello. This should be the coldest point in the forecast as the upstream ridge helps usher in warmer temperatures. Hinsberger && .FIRE WEATHER...A broad upper ridge was positioned across the west early this morning as a modest disturbance was noted rotating east through NRN Washington. The ridge will support record high temperatures once again today with a Heat Advisory in effect for the Twin Falls and Idaho Falls BLM areas through the day. In addition to the heat, the models show the disturbance shearing east along the Canadian highline this afternoon which will serve to suppress the ridge across the CNTRL mountains and Montana allowing stronger winds to mix down into the boundary layer. As a result, a Red Flag Warning will continue for the CNTRL mountains and Snake River Plain for this afternoon and early evening. The upper ridge continues to break down Sunday with stronger winds expected to mix into the boundary layer once again from Sun Valley to Bear Lake and points south and west. Thus a Red Flag Warning will remain in effect for that region for Sunday afternoon and evening. By Monday, a fairly significant disturbance works south out of NW Canada into Montana with attending showers working into the Lost River, Island Park, Swan Valley, and Upper Snake River Plain late in the afternoon and evening. A strong associated cold front will also spill over the divide and race down the Snake River Plain late in the afternoon and evening with strong NE winds and colder temperatures. To complicate matters, as the system approaches, increasing west-southwest winds are expected across the ERN Magic Valley and South-central mountains Monday afternoon with marginal humidity levels (15-20%)...so a potential or near Red Flag event is anticipated in that region for Monday. The system passes south of the region by Tuesday as daytime highs run about 10 degrees below normal. The ridge begins to rebound along the NW coast through the remainder of the week as we see frosty mornings Tuesday through Thursday and warming daytime highs and dry conditions through Saturday. Huston && .AVIATION...VFR conditions are expected to continue through the forecast period. Winds will be stronger this afternoon--about 15 to 20 kts at PIH and IDA. Winds will subside in the evening. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 9 PM MDT this evening for IDZ410-411-422-425-475-476. Red Flag Warning from noon to 9 PM MDT Sunday for IDZ410-413-422- 425-427. Heat Advisory from 8 AM this morning to 9 PM MDT this evening for IDZ051>059-075. Lake Wind Advisory from 10 AM to 9 PM MDT Sunday for IDZ054. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:11 AM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 41 hr |
Nearby
High Wind Watches in Idaho, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.